Up date on He She & Me --
He and She now know they have HCV 1b --- they did not ask what their ALT or viral load was (next OV)
He was told that he had to stay off all alcohole (alcoholic) for 6weeks before biopsy would be done. Is this normal procedure?
He fell off the wagon one time and now is starting the 6wks over.
Is the criteria because the biopsy will not be right or just because the DR don't want to give treatment if he is going to continue to drink? (he is asymtomatic except for some discomfort under the rt side of the chest under the lover rib --
She has been very sick waiting on next appointmtent to get all the info and schedule biopsy ( not a drinker) She cannot sleep. has abdomen pain -- sick every morning to the point of bringing it all up -- no stamina at all -- I am afraid she has had it longer than he -- ANY thoughts?
Does pain medicine affect HCV negatively? Such as Vicodin -- how about cocaine? Crack?
Hope honesty is the best policy here-- thank you in advance.
I will without a doubt be back for some more answers as there is much to still learn. I will be helping both of them through this--
they are living together and will be taking tx at the same time with a little one in the house (negative) seems like this might be a problem.
I agree with Britgirl, and btw in my book upper right flank discomfort IS symptomatic. The body is talking and your friend really needs to listen. Why wait til it's bellowing to stop ingesting all the street drugs? This is such a total recipe for disaster. And her infection isn't necessarily longer lived than his. Everybody's immune system responds to the pathogen differently. Symptoms and degree of liver damage vary from individual to individual, and disease progress is completely unpredictable. I wish you all the best of luck with treatment. You're all dealing with a lot all at once.
Pokie,,,are you going to be in household helping he/she during tx? If that is the case,,,you must be a relative or very good friend to be doing research for them. Yes,,,he does need to put down the drink,,,Drs will not tx if you are drinking and they don't take kindly to you wasting their time so no drinking. As far as her stomach hurting and being more fatigued,,,classic Hep C symptoms and doesn't necessarily mean she has had it longer or even for that matter,,,that she has more liver damage. For some reason,,,some experience more symptoms then others. Good Luck and let us know how it goes!
What a sad situation for all involved. You have such a deep concern for these two and have actively been seeking knowledge and answers to pressing questions. That is admirable. One thing that these two need to do is first, understand that this is truly a serious delema for them, their child, and others that love them. Do they want to seek tx? If so, they must really examine their present lifestyle. Do they care about their child and themselves enough to want to live a better and healthier life.....perhaps a longer life? They need to make that decision based on what they are willing to change to heal, physically, mentally and spiritually. If they are so consumed in "recreational" drugs or drinking to extreme it may be difficult for them to rationalize the danger they are putting themselves and their child in. Your questions have been answered very well by others here already..........Good luck in your pursuit to help these folks....God Bless.
all the above info is great...i completely agree...someone here perhaps can come up some articles that will tell you that the virus "takes off" with the fuel of alchohol or cocain...
it can ruin all the work we must do on tx and as a result could screw up the chance for clearing or staying symptom free...
also alcohol does change your blood tests so i wouldn't be surprised if it changed some biopsy result a bit...alchohol does cause fatty liver and last night i read that a cat can get fatty liver after only 3 days of not eating...so perhaps alchohol can do the same thing type things to our liver? i don't know...but the tx is hell and people should never do it if there is any question as to whether drinking could happen durring it...it causes failure in treatment in some...and that my friend would be horrible...to suffer that long on tx and have it fail due to some mistake we make...
the drs just want to be sure he is really able to say no to the drugs and the alchohol temptations...they want to see if he can go with out it for awhile, befor putting him on this long, hard treatment...believe me...no one wants to start over after 48 weeks of horrible treatment...
also the articles i have read show that persons who continue drugs or alchohol while on tx seem to forget doses and generally not be able to stick to treatment guidelines... and that is another reason for not responding to tx...
one should not to start tx until sure drinking is not an option for them...being off drugs and drink for a long period before tx tells the dr that they mean buisness,and insures an accurate response to treatment...
you can find alot on a google search if you put in "hcv and alcohol...
be blessed pokie, they are so lucky to have you there for them...tell them to come here for more support also...
Okay, I know that alcohol is rapid grow for hep c,,,but my doc has prescribe3d a pain pill fro the excruciating deep bone pain i am experiencing,,,and i have also note some people post that they take pain meds,, like morphine or vicodin,,,are these ok as long as they are taken as prescribed????? Glenda
How do you know that? While I was drinkin' and smokin crack ammonia was a problem. When my liver failed. I was on meds 3 mo to get the ammonia under control. It is a well known, common sx of hep c and is present to some degree in all people w/compromised livers. that's why people are smokin crack and drinkin-it seems like a good idea and you can't remember why you shouldn't. If yout turning yellow, have even mild ascitis, 'brain fog' before tx, etc -that's all signs of toxic buildup and encephalopathy. sometimes I think you have it when I think, man why did he/she post that! oh, encephalopathy. time to cut down on proteins and sugars. the livers working to hard, too many toxins.
People deal w/hep c differently. Some deal w/it thru denail and destructive behavior. Sometimes peoples brains are not functioning properly and they are not even aware that they are acting irrational. That's called heptic encephalopathy. Its caused by ammonia overloads that the diseased liver can not filter out.
Have your friends ammonia levels checked. If these can be brought back into whack, you can reason w/the person. Until then, nothing you say will register.
This a major and common side effect of hepatitis c. Its like reversible dementia if treated. If not, it can become permanent brain damage.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.